The study of a ratio-dependent predator-prey model with stage structure in the prey. (English) Zbl 1183.92083

Summary: A ratio-dependent predator-prey model with stage structure in the prey is constructed and investigated. In the first part of this paper, some sufficient conditions for the existence and stability of three equilibriums are obtained. In the second part, we consider the effect of impulsive release of predator on the original system. A sufficient condition for the global asymptotical stability of the prey-eradication periodic solution is obtained. We also obtain a condition, under which the prey would never be eradicated, i.e., the impulsive system is permanent. At last, we give a brief discussion.


92D40 Ecology
34A37 Ordinary differential equations with impulses
34D20 Stability of solutions to ordinary differential equations
Full Text: DOI


[1] Arditi, R., Saiah, H.: Empirical evidence of the role of heterogeneity in ratio-dependent consumption. Ecology 73, 1544–1551 (1992)
[2] Arditi, R., Ginzburg, L.R., Akcakaya, H.R.: Variation in plankton densities among lakes: A case for ratio-dependent models. Am. Nat. 138, 1287–1296 (1991)
[3] Gutierrez, A.P.: The physiological basis of ratio-dependent predator–prey theory: A metabolic pool model of Nicholson’s blowflies as an example. Ecology 73, 1552–1563 (1992)
[4] Arditi, R., Ginzburg, L.R.: Coupling in predator–prey dynamics: ratio-dependence. J. Theor. Biol. 139, 311–326 (1989)
[5] Hanski, I.: The functional response of predator: Worries about scale. Trends Ecol. Evol. 6, 141–142 (1991)
[6] Ding, X.Q., Jiang, J.F.: Multiple periodic solutions in delayed Gause-type ratio-dependent predator–prey systems with non-monotonic numerical responses. Math. Comput. Model. 47, 1323–1331 (2008) · Zbl 1145.34332
[7] Song, X., Cai, L., Neumann, A.U.: Ratio-dependent predator–prey system with stage structure for prey. Discrete Continuous Dyn. Syst. Ser. B 4(3), 747–758 (2004) · Zbl 1114.92056
[8] Xu, R., Chaplain, M.A.J., Davidson, F.A.: Persistence and global stability of a ratio-dependent predator–prey model with stage structure. Appl. Math. Comput. 158, 729–744 (2004) · Zbl 1058.92053
[9] Wang, Y.M.: Numerical solutions of a Michaelis–Menten type ratio-dependent predator–prey system with diffusion. Appl. Numer. Math. 59(5), 1075–1093 (2009) · Zbl 1158.92047
[10] Xu, R., Ma, Z.: Stability and Hopf bifurcation in a ratio-dependent predator–prey system with stage structure. Chaos Solitons Fractals 38, 669–684 (2008) · Zbl 1146.34323
[11] Kiss, K., Kovács, S.: Qualitative behavior of n-dimensional ratio-dependent predator–prey systems. Appl. Math. Comput. 199, 535–546 (2008) · Zbl 1396.34035
[12] Xiao, Y.N., Chen, L.S.: A ratio-dependent predator–prey model with disease in the prey. Appl. Math. Comput. 131, 397–414 (2002) · Zbl 1024.92017
[13] Lakshmikantham, V., Bainov, D.D., Simeonov, P. (eds.): Theory of Impulsive Differential Equations. World Scientific, Singapore (1989) · Zbl 0719.34002
[14] Bainov, D., Simeonov, P. (eds.): Impulsive Differential Equations: Periodic Solutions and Applications. Pitman Monographs and Surveys in Pure and Applied Mathematics, vol. 66. Pitman, London (1993) · Zbl 0815.34001
[15] Zavalishchin, S.T., Sesekin, A.N.: Dynamic Impulse Systems. Theory and Applications. Kluwer Academic, Dordrecht (1997) · Zbl 0880.46031
[16] Wang, W., Shen, J., Nieto, J.: Permanence and periodic solution of predator–prey system with Holling type functional response and impulses. Discrete Dyn. Nat. Soc. 2007, Article ID 81756 (2007), 15 pp. · Zbl 1146.37370
[17] Zhang, H., Chen, L., Nieto, J.: A delayed epidemic model with stage-structure and pulses for pest management strategy. Nonlinear Anal. Real World Appl. 9(4), 1714–1726 (2008) · Zbl 1154.34394
[18] Georgescu, P., Morosanu, G.: Pest regulation by means of impulsive controls. Appl. Math. Comput. 190, 790–803 (2007) · Zbl 1117.93006
[19] Shi, R.Q., Chen, L.S.: Stage-structured impulsive SI model for pest management. Discrete Dyn. Nat. Soc. 2007, Article ID 97608 (2007), 11 pp. · Zbl 1146.37368
[20] Shi, R.Q., Chen, L.S.: Staged-structured Lotka–Volterra predator–prey models for pest management. Appl. Math. Comput. 203, 258–265 (2008) · Zbl 1152.92029
[21] Aiello, W.G., Freedman, H.I.: A time delay model of single-species growth with stage structure. Math. Biosci. 101, 139–153 (1990) · Zbl 0719.92017
[22] Aiello, W.G., Freedman, H.I., Wu, J.: Analysis of a model representing stage structured population growth with state-dependent time delay. SIAM J. Appl. Math. 52, 855–869 (1992) · Zbl 0760.92018
[23] Song, X.Y., Chen, L.S.: Modelling and analysis of a single-species system with stage structure and harvesting. Math. Comput. Model. 36, 67–82 (2002) · Zbl 1024.92015
[24] Song, X.Y., Chen, L.S.: Optimal harvesting and stability for a predator–prey system with stage structure. Acta Math. Appl. Sin. 18, 423–430 (2002) · Zbl 1054.34125
[25] Wang, W.D., Chen, L.S.: A predator–prey system with stage-structure for predator. Comput. Math. Appl. 33, 83–91 (1997)
[26] Liu, S.Q., Chen, L.S., Liu, Z.J.: Extinction and permanence in nonautonomous competitive system with stage structure. J. Math. Anal. Appl. 274, 667–684 (2002) · Zbl 1039.34068
[27] Xiao, Y.N., Chen, L.S.: Stabilizing effect of cannibalism on a structured competitive system. Acta Math. A 22(2), 210–216 (2002). (In Chinese) · Zbl 1041.34033
[28] Song, X.Y., Chen, L.S.: Optimal harvesting and stability for a two-species competitive system with stage structure. Math. Biosci. 170(2), 173–186 (2001) · Zbl 1028.34049
[29] Xiao, Y.N., Chen, L.S.: An SIS epidemic models with stage structure and a delay. Acta Math. Appl. Sin., Engl. Ser. 18(4), 607–618 (2002) · Zbl 1035.34054
[30] Xiao, Y.N., Chen, L.S.: On an SIS epidemic model with stage structure. J. Syst. Sci. Complex. 16, 275–288 (2003) · Zbl 1138.92369
[31] Xiao, Y.N., Chen, L.S., Bosh, F.V.D.: Dynamical behavior for stage-structured SIR infectious disease model. Nonlinear Anal. Real World Appl. 3, 175–190 (2002) · Zbl 1007.92032
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.